Menstrual cycle and crohns

I have crohns and I haven't started my period yet. My GI said that girls with crohns can have irregular menstral cycles, but why?

Comments for Menstrual cycle and crohns

Click here to add your own comments

Education NEW
by: Anonymous

Students should be careful about the relevance of the topic with the literature custom essay writing review in research paper. They should review the literature which is connected with the issue which is being discussed.

Menstrual cycle and crohns NEW
by: Lydia D.

Page 1 of 1

There are a number of factors which can delay development:

As the previous posters have rightly mentioned, inflammation in one organ can cause inflammation in, for example, an adjacent organ and disrupt its function. And certain medication, especially steroids, can delay puberty.

For side-effects of your medication and supplements: www.drugs.com or www.rxlist.com

Another key factor is that we need good nutrition for the body to function properly. Top female athletes and anorexic females are known to have irregular periods or to stop having periods altogether. This is because the body is diverting resources (nutrients, etc.) from the less important organs, in the sense of individual short-term survival, to the most important organs (brain, heart, liver, kidneys, lungs, etc.).

Certain medication can also prevent the uptake of certain micronutrients. http://www.amazon.com/Drug-Muggers-Medications-Essential-Nutrients--/dp/1605294160/ref=sr_1_1?ie=UTF8&qid=1346908579&sr=8-1&keywords=drug+muggers

Crohn's can be accompanied by an involuntary Anorexia - Crohn's anorexia. http://www.something-fishy.org/whatarethey/anorexia.php

Your medication, disease and the resulting malabsorption may have resulted in hormonal disruption or you may just be a late developer. Not everyone starts their periods at 9 years old http://www.avert.org/puberty-girls.htm

One generally stops growing at around 16 years old - at least vertically. If you are over 16 and have not had your period yet then it would be advisable to get a referral from a gynaecologist to an endocrinologist, if the gynaecologist can't find anything wrong.
(continued...)

Menstrual cycle and crohns NEW
by: Lydia D.

Page 2 of 2

If you are eating a typical teenage diet, you will not be helping yourself. Ideally you should discuss your diet with a nutritionist. They might recommend that you take a child's multivitamin per day. If you take more you can poison yourself. Google polar bear liver and deaths.

So, good nutrition is the key.
http://www.ehow.com/info_7985445_healthy-eating-teenagers.html
http://www.eufic.org/article/en/page/BARCHIVE/expid/basics-child-adolescent-nutrition/
http://www.livestrong.com/article/519654-is-whey-protein-good-for-teenagers/

Smoking, alcohol and street drugs all delay puberty.

More on vitamins here:
http://www.something-fishy.org/dangers/vitamins.php
http://ods.od.nih.gov/factsheets/list-all/

For optimal growth and development you need all the micronutrients.

A chef once told me I should have at least 3 brightly coloured foods on each plate - brown, beige and cream don't count. Harvard have revised the food pyramid and recommend having well over a third of your plate filled with vegetables and to treat refined rice and potatoes the same as sweets and red meat. http://www.hsph.harvard.edu/nutritionsource/what-should-you-eat/pyramid/

For moderate to severe Crohn's the best vegetables are carrots, broccoli and cauliflower, then pumpkin, sweet potatoes, parsnips, etc., in a thick broth form. Instead of refined cereals, eat porridge (not instant but fine oats).

Good luck!

Lydia D.

Menstrual cycle and Crohns NEW
by: Kim

I have had Crohns disease since 2007. I have had normal periods except for occasionally having them a little later then normal. It may be your medication. I have noticed that certain medications that I have been on have affected my cycle.

WHY NEW
by: Nikkis

My doctor thinks it has to do with the inflammation in the body.. and some has to do with the body's reaction to the crohn's.. and also depends on what your medication is as to what affects it might have on your body.. Hope that helps a little bit more

Why NEW
by: Nikki

My doctor thinks it has to do with the inflammation in the body.. and some has to do with the body's reaction to the crohn's.. and also depends on what your medication is as to what affects it might have on your body.. Hope that helps a little bit more

Why NEW
by: Nikki

My doctor thinks it has to do with the inflammation in the body.. and some has to do with the body's reaction to the crohn's.. and also depends on what your medication is as to what affects it might have on your body.. Hope that helps a little bit more

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask A Question About Crohn's Disease.